MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown, not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zcu300 intraocular lens (iol) was explanted due to hyperopic results, blurry distance visual acuity (va).Patient noticed blurriness more after the other eye had cataract surgery and was crisp.Issues were noted during postop visit on (b)(6) 2021.The explanted lens was replaced with a new toric iol.There was an incision enlargement, but no sutures or vitrectomy were required.Outcome: 20/30 +2 blurry.Va pre-op: 20/50.Va post-op: 20/30 +2 blurry.Manifest refraction (mrx) +1.25- 0.50 x 75 20/20.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted based on iol replacement information and product investigation results, the reported complaint is no longer considered a reportable event.The explanted intraocular lens (iol) was a zcu300 cylinder with 18.5 diopter and the replacement lens was zcu375 cylinder with 20.0 diopter and the product investigation lens diopter results confirmed that the production order was released within diopter specifications.Therefore, the provided information indicates a calculation issue and not a product problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11943786
Report Number2648035-2021-07947
Device Sequence Number3958936
Product Code HQL
UDI-Device Identifier05050474660120
UDI-Public(01)05050474660120(17)251016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/05/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR